Depersonalization Support Forum banner

1 - 13 of 13 Posts

·
Registered
Joined
·
130 Posts
Discussion Starter · #1 ·
Had to up my Zoloft dosage last night as I was suffering bad panic attacks all night due to lack of sleep and could not sleep because of the panic attacks. I took an extra 10mg of Zoloft and it helped but my dp has gone bad again and I was showing improvement the last few days. I hate this, Zoloft pretty much cures my anxiety attacks/panic attacks but it makes my dp/dr 10 billion times worst, but if I come off the medication my panic attacks get so bad then that brings on the dp. It's a constant loose loose situation as my dp is anxiety induced. I came off Zoloft for good a few weeks ago and the anxiety was that bad I ended up having a panic attack and collapsed twice, as you can imagine the next day I had full blown dp and felt high as fuck all day. Heading to bed now and debating what to do, do I keep to the upped side an not have the anxiety or do I stay on 25mg and have anxiety. I wish this dp would just go away!!!! It's such a soul destroying fucking illness. Sorry for the language just fed up of getting 10 steps better then 20 steps worst, it's like a daily battle.
 

·
Registered
Joined
·
978 Posts
I ALWAYS try and say nothing about Zoloft because i hate making sweeping statements, but search the forum for Zoloft, i've read a few positives, but i know for me it defiantly wasn't the one and it's always (or usually) the first thing the GP in England will give you. I have family members, myself, people i've talked to and read many stories who could not stand it.. but that doesn't mean it's not for you or anyone else reading this.

What i will say is you are on it, so you will know if it's not for you, if it makes you worse, it's not you (after 6-8 weeks)... the next one another GP in England gave me was Mirtazapine and i've tried 14 medications, it was for me. So don't give up, try another medication. Good thing about Mirtazapine is it's listed under PTSD which DP is thought of as a subtype (on the NHS anyway), so easily available under the NHS, but first i'd get past 8 weeks, say it isn't working and they will probably hit that next
 

·
Registered
Joined
·
130 Posts
Discussion Starter · #3 ·
I ALWAYS try and say nothing about Zoloft because i hate making sweeping statements, but search the forum for Zoloft, i've read a few positives, but i know for me it defiantly wasn't the one and it's always (or usually) the first thing the GP in England will give you. I have family members, myself, people i've talked to and read many stories who could not stand it.. but that doesn't mean it's not for you or anyone else reading this.

What i will say is you are on it, so you will know if it's not for you, if it makes you worse, it's not you (after 6-8 weeks)... the next one another GP in England gave me was Mirtazapine and i've tried 14 medications, it was for me. So don't give up, try another medication. Good thing about Mirtazapine is it's listed under PTSD which DP is thought of as a subtype (on the NHS anyway), so easily available under the NHS, but first i'd get past 8 weeks, say it isn't working and they will probably hit that next
Hi. Zoloft is a bitch, I was on 100mg and it caused me horrific depression, dp was put of control & it made me feel like I was going mad. I was on mirtazapine and it was great untill I had an allergic reaction to it. 25mg of zoloft does help as my dp is induced from panic attacks so its the anxiety I have to get a grip of not the dp. It's a never ending battle. x
 

·
Registered
Joined
·
251 Posts
Shanon you should try getting off this meds and try some natural stuff.

Magnesium, Inositol, l-thenaine, exercise and cold water therapy. These things have done wonders.

Your body and mind are just disconnected, it doesnt mean it cant be connected again. All you have to do is to return the power to you.
 

·
Registered
Joined
·
130 Posts
Discussion Starter · #6 ·
Shanon you should try getting off this meds and try some natural stuff.

Magnesium, Inositol, l-thenaine, exercise and cold water therapy. These things have done wonders.

Your body and mind are just disconnected, it doesnt mean it cant be connected again. All you have to do is to return the poweI
I did come off it hun and I went worst, see mine is caused by anxiety so I need eliminate the anxiety not the dp, but the more anxious I get it makes me dp unbearable x
 

·
Registered
Joined
·
130 Posts
Discussion Starter · #7 ·
I have been on so many antidepressants and zoloft is the only one that helps my panic and anxiety attacks, I came off it a few weeks ago and it was hell for me and my dp went a million times worst, seen a massive difference to me on them tbh but it's finding the right amount. I know but dp is soul destroying esp when you're new to it. x
 

·
Registered
Joined
·
67 Posts
Oh man sorry to hear. I'm just on 50mg of Zoloft. It definitely helps the anxiety. dpdr for me was brought on by a marijuana-induced panic attack, and after that incident I had such awful anxiety which probably maintained the dpdr. Anyways yeah my anxiety is so much better, and I feel like that has helped dpdr, but dpdr is still there. I've been on Zoloft a while now and I sometimes worry about getting off it and feeling anxiety and bad dpdr again. So I feel your pain. Unfortunately there's no magic pill (I wish there was!).

Also yeah definitely tried tons of natural remedies and nothing helped, so that's why I have to take meds. It sucks, but I guess you gotta do what you gotta do!
 

·
Registered
Joined
·
40 Posts
The problem with antidepressants is that they solve one problem but gives you 3-4 other problems.

Such as insomnia, withdrawal, REM-sleep interruptions etc.

These side effects are not exactly good if you have DP.
 

·
Registered
Joined
·
40 Posts
Also: What many don't understand is that SSRI's won't help you if:

1. Your Serotonin is low.

2. Your GABA is the problem.

3. Your Dopamine is the problem.

4. Your Thyroid is the problem.

5. Your Norepinephrine is the problem.

This is why you should check all these things before you start with SSRI's.
 

·
Registered
Joined
·
59 Posts
I just want to say that ive increased dose to 45mg mirtazapine and 50mg pregabalin twice a day 4 days ago.it hasnt taken away the derealization but my mood and anxiety have definitely improved to were im getting out of bed with energy.i can forget about the derealization for a longer period while im kept busy. I.e. instead of 5 mins of forgetting about it.i went 30 mins forgetting about it.
If i can manage the anxiety part of this then i really feel theres light at the end of the tunnel.whether that means living with derealization or being fully cured i dont care at the minute.
Im having small periods of happiness and thats a big and surprising change.
I havnt needed to take xanax yesterday either.
Sorry for the ling speal but basically saying medication does help.if not the disorder but the symptums of it.
 

·
Registered
Joined
·
59 Posts
Also: What many don't understand is that SSRI's won't help you if:

1. Your Serotonin is low.

2. Your GABA is the problem.

3. Your Dopamine is the problem.

4. Your Thyroid is the problem.

5. Your Norepinephrine is the problem.

This is why you should check all these things before you start with SSRI's.
Any opinion on brintellix then?

Its brand new and doesnt come with a list of side effects.just a sheet stating i have to report any side effects i have.

It just says its an atypical antidepressant
 

·
Registered
Joined
·
67 Posts
Also: What many don't understand is that SSRI's won't help you if:

1. Your Serotonin is low.

2. Your GABA is the problem.

3. Your Dopamine is the problem.

4. Your Thyroid is the problem.

5. Your Norepinephrine is the problem.

This is why you should check all these things before you start with SSRI's.
Great point, there are a lot of things that can cause dpdr, anxiety, depression, etc. I had a lot of tests done to make sure everything was functioning properly, and then when it was determined that nothing else was wrong with me, I decided to take meds. Always make sure you are healthy otherwise before taking meds, since maybe your issues are caused by some other imbalance in your body!

But to my knowledge there isn't a medical test (or at least not a widely available test) to test levels of neurotransmitters? That would be amazing if you could test that! And SSRIs are made to increase levels of serotonin in the brain (by blocking reabsorption and allowing more serotonin to be absorbed by the next neuron and all that fun science stuff), so theoretically if you had low serotonin SSRIs would help that (but I mean they don't totally know how SSRIs work and there are lots of side effects). There are other types of meds that supposedly help with levels of dopamine and norepinephrine. But again pretty much anything like that that relates to the brain and elements of the brain/nervous system isn't completely understood, so who knows! Not trying to pick a fight or anything, just clearing that up!
 
1 - 13 of 13 Posts
Top